Georgia, 2006Damaging Winds in Georgia, April 26, 2006
April 26, 2006 · NWS CHS · 3 events in 1 county or zone
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Apr 26, 4:20 PM EST, 7 minutes earlier.
Area forecast discussion, Apr 26, 4:20 PM EST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EDT WED APR 26 2006
.MESOSCALE UPDATE...THE ATMOS ACROSS MUCH OF SRN SC AND SE GA
REMAINS VERY UNSTABLE WITH TEMPS HOLDING IN THE MID 80S OUTSIDE OF
CONVECTION. LAPS AND RUC ANALYSIS SHOWS SBCAPES IN OF 2000 J/KG WITH
LI/S OF -4 TO -7C. CONVECTIVE LINE DVLPG ACROSS THE I-16 CORRIDOR IS
MOVING SLOWLY TO THE N AND SHOULD CONTINUE TO INTENSIFY OVR THE NXT
HR AS IT ENCOUNTERS AN INCRGLY UNSTABLE ATMOS AND A PLETHORA OF
MESO-SCALE BNDRYS SEEN ON 88D OUTPUT. THE HIGHEST RISK FOR
TORNADIC ACTIVITY REMAINS ACROSS DORCHESTER...CHARLESTON AND
BERKELEY COUNTIES WHERE THE LOW-LVL FLOW REMAINS BACKED AHEAD OF A
MESOLOW THAT HAS DVLPD ALONG A BACKDOOR STNRY BNDRY STRETCHING
ACROSS THE NRN MIDLANDS INTO THE PEE DEE RGN. THE AREA OF MOST
CONCERN FOR SVR WX FOR THE NXT FEW HRS IS ALONG AND N OF THE I-16
CORRIDOR IN SRN GA AS WELL AS ALL OF SRN SC. A SVR TSTM WATCH IS IN
EFFECT UNTIL 10 PM.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR GAZ087-088-099>101-
114>119-137>141.
SC...SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR SCZ040-042>045-
047>051.
MARINE...SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR AMZ330-350-
352-354.
&&Hazardous weather outlook, Apr 26, 11:57 AM EST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1257 PM EDT WED APR 26 2006
AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-271000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL
JASPER-
1257 PM EDT WED APR 26 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.
...SEVERE THUNDERSTORM WATCH 255 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
.DAY ONE...TODAY AND TONIGHT.
.SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA
THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE
PRIMARY THREATS BUT ISOLATED TORNADOES ARE ALSO POSSIBLE. REFER TO
ANY WATCHES...WARNINGS AND STATEMENTS FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND
EVENING.
JRL
In the hours before
Local storm report, Apr 26, 3:46 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
446 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG JAMES ISLAND 32.73N 79.93W
04/26/2006 CHARLESTON SC LAW ENFORCEMENT
TREES DOWN AT INTERSECTION OF FORT JOHNSON RD
AND LANDSDOWNE DR. TIME CORRECTED BASED OFF RADAR.
&&
DPBLocal storm report, Apr 26, 3:48 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
448 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0439 PM TSTM WND DMG RAVENEL 32.76N 80.25W
04/26/2006 CHARLESTON SC LAW ENFORCEMENT
POWERLINES DOWN WITH TREES ON FIRE ALONG HWY 162 NEAR
SAVANNAH HWY.
&&
DPBLocal storm report, Apr 26, 3:48 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
448 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG RAVENEL 32.76N 80.25W
04/26/2006 CHARLESTON SC LAW ENFORCEMENT
POWERLINES DOWN WITH TREES ON FIRE ALONG HWY 162
NEAR SAVANNAH HWY. TIME CORRECTED BASED OFF RADAR.
&&
DPBLocal storm report, Apr 26, 3:59 PM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
459 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL CHARLESTON 32.78N 79.94W
04/26/2006 E1.50 INCH CHARLESTON SC BROADCAST MEDIA
REPORTED ON THE CHARLESTON BATTERY BY THE PUBLIC. RELAYED
BY WCIV BROADCAST METS.
&&
STLocal storm report, Apr 26, 4:22 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
522 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM NON-TSTM WND GST SAVANNAH 32.08N 81.10W
04/26/2006 M43 MPH CHATHAM GA MESONET
MEASURED IN DOWNTOWN SAVANNAH.
&&
STLocal storm report, Apr 26, 4:23 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
523 PM EDT WED APR 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST SAVANNAH 32.08N 81.10W
04/26/2006 M43.00 MPH CHATHAM GA MESONET
MEASURED IN DOWNTOWN SAVANNAH.
&&
STThunderstorm Wind, Chatham
- When
- April 26, 4:27 PM EST
- Where
- Chatham County, Savannah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.050, -81.083
Trees and power lines down at intersection of West 34th Street and Ogeechee Road. Trees down near intersection of Ogeechee Road and Chief of Love Road.
Thunderstorm Wind, Chatham
- When
- April 26, 4:28 PM EST
- Where
- Chatham County, Savannah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.050, -81.083
Trees down near intersection of Henry Street and Harmon Street.
Thunderstorm Wind, Chatham
- When
- April 26, 4:29 PM EST
- Where
- Chatham County, Savannah
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.050, -81.083
Trees down near the intersection of Broadway and Louisville Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, April 26, 20061 death · 1 event
- Tornadoes and Hail in South Carolina, April 26, 2006$80,000 · F0 · 22 events
- Hail and Lightning Strike in California, April 26, 2006$100,000 · 0.5 in hail · 2 events
- Damaging Winds in South Carolina, April 26, 2006$50,000 · 50 kt wind · 3 events
- Damaging Winds in South Carolina, April 26, 2006$52,000 · 50 kt wind · 2 events
- Damaging Winds in South Carolina, April 26, 2006$50,000 · 60 kt wind · 2 events
- Tornadoes in South Carolina, April 26, 2006F1 · 3 events
- Tornadoes in South Carolina, April 26, 2006F1 · 2 events
- Damaging Wind in South Carolina, April 26, 2006$25,000 · 50 kt wind · 1 event
- Hail in Texas, April 26, 2006$20,000 · 2.25 in hail · 1 event
- Damaging Winds in South Carolina, April 26, 2006$18,000 · 50 kt wind · 3 events
- Damaging Wind in Tennessee, April 26, 2006$18,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504840, 5504841, 5504842.